Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Nov 16, 2006, 2:29 PM EST for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2006, 2:29 PM EST (19:29 UTC)
- Expired
- Nov 16, 2006, 3:15 PM EST
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 48 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 6:53 AM EST, 7 hours 36 minutes earlier.
Area forecast discussion, Nov 16, 6:53 AM EST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
653 AM EST THU NOV 16 2006
.AVIATION...
MVFR CIGS MOVG IN THIS MORNING THE LAST 2 HOURS IN ELM...BGM...AND
AVP. WILL CONTINUE NE INTO REST OF SITES BY 15Z. VFR VSBYS UNTIL
STEADY SHOWERS MOVE IN THIS AFTN. THEN MVFR VSBYS AND CIGS INTO
EVE. AFTER COLD FRONT PRECIP MOVES E VSBYS RETURN TO VFR WITH CIGS
IMPROVING SOME TO LOW END VFR AND HIGH END MVFR. E TO SE WINDS AT
10 KTS INCREASING TO AROUND 15 WITH HIGHER GUSTS. UNTIL COLD FRONT
LLWS WITH SSE WINDS AT AROUND 40 KTS AT 2K FT.
&&
.PREV DISCUSSION...
/ISSUED 312 AM EST THU NOV 16 2006/
SHORT TERM /TODAY THROUGH SATURDAY/...
HEAVY RAIN EVENT SLOWLY EVOLVING AS THE STACKED LOW OVER KY MOVES
NE TODAY INTO FRIDAY. LARGE AREA OF WARM FRONT RAIN LIFTING N OUT
OF CWA THIS MORNING. PRECIP AHEAD OF COLD FRONT IN WRN PA BUT
MAKING SLOW EASTWARD PROGRESS. THIS PRECIP WILL PICK UP SPEED AS
SHORT WAVE ROUNDS BASE OF UL LOW. PRECIP WILL ENTER CWA LATE
MORNING FAR W THEN EXIT FAR E THIS EVENING. TIMING IN GRIDS LOOKS
GOOD AND CHANGED LITTLE. LIKE LAST NIGHT WENT CLOSER TO THE FASTER
GFS OVER THE SLOWER NAM. MOST OTHER MODELS CLOSER TO THE GFS ON
THE TIMING OF COLD FRONTAL PRECIP.
FLOOD WATCH CONTINUES FOR NE PA AND CATSKILLS OF NY FOR THIS AFTN
AND EVENING. LARGE FETCH OF GULF AND ATLANTIC MOISTURE WITH 60
PLUS KT LOW LEVEL JET AND PWATS AROUND 1.4 INCHES. INSTABILITY
MARGINAL BUT MOISTURE AND STRONG FRONT COULD SET OFF TS. IN WATCH
AREA QPF IS 1 TO 1.5 WITH LOCALIZED HIGHER AMOUNTS. DUE TO THE
NEARLY SATURATED GROUND TO START AND LOW FLASH FLOOD AND HEADWATER
GUIDANCE WILL KEEP THE WATCH GOING. FURTHER N AND W RAINFALL AMOUNTS
ARE EXPECTED TO BE LESS. THIS AREA IS IN A MINIMUM ON MODELS WITH
HIGHER AMOUNTS CLOSE TO THE LOW TRACK IN FAR WRN NY INTO ONTARIO.
ON FRIDAY STACKED LOW HEADS INTO NRN QUEBEC WHILE COLD FRONT IS
OFF EAST COAST. SECONDARY COLD FRONT MOVING INTO NY FORCING SOME
INSTABILITY SHOWERS. NOT COLD ENOUGH TO FULLY GET LES GOING. ALSO
LOW LEVEL FLOW IS W UNTIL SATURDAY. AT THIS POINT COLD ENOUGH FOR
CONDITIONAL LAKE INSTABILITY. FLOW IS 300 DEGREES BUT INVERSION
HEIGHT IS 5K. DO NOT EXPECT MUCH FOR SNOW AMOUNTS WITH MARGINAL
TEMPS SFC AND ALOFT.
AVIATION...
VFR CONDITIONS AT MOST SITES TO START WITH WARM FRONTAL PRECIP IN
FAR N AND COLD FRONTAL PRECIP IN WRN NY AND PA. EXCEPTIONS ARE MVFR
VSBYS AT SYRA AND UCA...AND IFR CIGS AT UCA. LATER THIS MORNING
CONDITIONS DROP TO MVFR DUE TO CIGS AND AT TIMES VSBY CONTINUING
INTO THE EVENING. THEN VSBYS INCREASE BACK TO VFR WITH CONT MVFR
CIGS. E TO SE WINDS AT 5 TO 10 KTS EXCEPT HIGHER AT UCA THIS
MORNING TO INCHREASE TO 10 TO 20 WITH HIGHER GUSTS SUNRISE ON.
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROF REMAINS WEST OF FA THRU EARLY NEXT WEEK...WITH LO CHC
POPS THRU WEEKEND. NW FLOW WILL FAVOR LE RAIN/SNOW SHOWERS IN
TYPICAL LOCATIONS THRU MONDAY. MODEL SOLNS DIFFER LATE IN EXTENDED
AS GFS CLOSES LOW OFF OVER SERN U.S. AND ECMWF KEEPS LOW FURTHER
NORTH. THUS...GFS BUILDS HIGH IN FASTER THAN OTHER MODELS. HAVE
KEPT CONTINUITY WITH CLEARING CONDS LATE MONDAY NIGHT. TEMPS REMAIN
NR TO SLIGHTLY BLO NORMAL THRU EXTENDED.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FOR NYZ057-062 FROM 1 PM THURSDAY TO 1 AM FRIDAY.
PA...FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 FROM 1 PM
THURSDAY TO 1 AM FRIDAY.
&&
SHORT TERM...
AVIATION...Hazardous weather outlook, Nov 16, 3:55 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 355 AM EST THU NOV 16 2006 NYZ009-015>018-022>025-036-037-044>046-055-056-170900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME- 355 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO HAVE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAIN SPOTTERS ARE URGED TO CALL OR EMAIL IN ANY REPORTS OVER AN INCH. NYZ057-062-PAZ038>040-043-044-047-048-072-170900- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 355 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING. MINOR FLOODING IS POSSIBLE. FURTHER DETAILS ARE AVAILABLE IN THE STATEMENT. THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE NOT EXPECTED TO HAVE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAIN SPOTTERS ARE URGED TO CALL OR EMAIL IN ANY REPORTS OVER AN INCH.
In the hours before
Special weather statement, Nov 16, 1:55 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EST THU NOV 16 2006 NYZ015-022>024-PAZ038-161930- BRADFORD PA-CHEMUNG NY-SCHUYLER NY-STEUBEN NY-YATES NY- 155 PM EST THU NOV 16 2006 ...LINE OF HEAVY RAIN AND GUSTY WINDS MOVING INTO THE AREA... * AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN AND STRONG WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WAYLAND TO HORNELL TO NEAR WILLIAMSPORT PENNSYLVANIA...MOVING EAST AT 45 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CORNING AND CANTON AT 220 PM EST... TROY AT 225 PM EST... ELMIRA AND PENN YAN AT 230 PM EST... THIS IS A LONG LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...AND OTHER AREAS BETWEEN THE MENTIONED CITIES WILL BE AFFECTED BY BRIEF...TORRENTIAL RAINFALL AND POSSIBLE WIND GUSTS UP TO 45 MPH. PONDING OF WATER IS LIKELY IN LOW LYING AREAS...AND ON TOWN AND VILLAGE ROADWAYS. THE STRONGEST WIND GUSTS WILL BE MOST LIKELY NOTED ON THE HILLTOPS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:14 PM EST | Wind Advisory | BGM | Delaware, Sullivan | 7 hr |
| Nov 16, 3:20 PM EST | Severe Thunderstorm Warning | BGM | Broome, Cayuga, Chenango, Cortland, Delaware, Madison and 4 more | 55 min |
| Nov 16, 3:48 PM EST | Flash Flood Warning | BGM | Broome, Cayuga, Chenango, Cortland, Delaware, Madison and 5 more | 117 min |
| Nov 16, 4:17 PM EST | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Otsego | 58 min |
| Nov 16, 5:37 PM EST | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Delaware, Madison, Oneida and 3 more | 3 hr |
| Nov 16, 6:33 PM EST | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Nov 16, 3:32 PM EST | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 42 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.